Asymptotic expansions for some semiparametric program evaluation estimators

Hidehiko Ichimura, Oliver Linton

Research output: Chapter in Book/Report/Conference proceedingChapter

24 Scopus citations

Abstract

We investigate the performance of a class of semiparametric estimators of the treatment effect via asymptotic expansions. We derive approximations to the first two moments of the estimator that are valid to “second order.” We use these approximations to define a method of bandwidth selection. We also propose a degrees of freedom–like bias correction that improves the secondorder properties of the estimator but without requiring estimation of higher-order derivatives of the unknown propensity score. We provide some numerical calibrations of the results.

Original languageEnglish (US)
Title of host publicationIdentification and Inference for Econometric Models
Subtitle of host publicationEssays in Honor of Thomas Rothenberg
PublisherCambridge University Press
Pages149-170
Number of pages22
ISBN (Electronic)9780511614491
ISBN (Print)9780521844413
DOIs
StatePublished - Jan 1 2005
Externally publishedYes

ASJC Scopus subject areas

  • Economics, Econometrics and Finance(all)

Fingerprint Dive into the research topics of 'Asymptotic expansions for some semiparametric program evaluation estimators'. Together they form a unique fingerprint.

  • Cite this

    Ichimura, H., & Linton, O. (2005). Asymptotic expansions for some semiparametric program evaluation estimators. In Identification and Inference for Econometric Models: Essays in Honor of Thomas Rothenberg (pp. 149-170). Cambridge University Press. https://doi.org/10.1017/CBO9780511614491.009